Flash Flood, Avoyelles
- When
- July 15, 10:30 AM CST to 12:00 PM CST
- Where
- Avoyelles County, Hessmer
- Cause
- Heavy Rain
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 31.050, -92.120
High water was over Highway 114 south of Hessmer.
Flash flooding occurred in Avoyelles Parish on July 15th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LCH wrote it up.
Flash flooding occurred in Avoyelles Parish on July 15th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Jul 15, 9:28 AM CST, 1 hour 2 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 1028 AM CDT SUN JUL 15 2007 .UPDATE...MAIN FORECAST ISSUE FOR THIS UPDATE WILL BE POPS AND HEAVY RAIN POTENTIAL. CURRENT SATELLITE AND AREA RADARS SHOW MAIN MCS COMPLEX ON EASTER FRINGE OF CWA WITH TRAINING OF HEAVY RAIN CORES OVER SOUTHERN AVOYELLES PARISH. THUNDERSTORM HAVE BACKBUILED ALONG THE UPPER AND MIDDLE TEXAS COAST AND ALIGNED FAIR WELL WITH UPPER TROUGH OVER THE ARKLATEX REGION. 12Z KLCH SOUNDING HAS A MOIST ADIABATIC PROFILE WITH PWAT IN EXCESS OF 2 INCHES. AS WAS THE CASE YESTERDAY, MAY SEE A LITTLE LULL IN ACTIVITY THIS AFTERNOON...BUT ANY HEATING WILL LIKELY BE ENOUGH TO TRIGGER MORE CONVECTION. MOREOVER, WATER VAPOR DOES SHOW SHORTWAVE ENERGY DIVING INTO THE SOUTHERN PLAINS THAT COULD ENHANCE ACTIVITY LATE TODAY INTO THIS EVENING. WILL TWEAK SOME FIRST PERIODS ELEMENTS, OTHERWISE LITTLE CHANGE NEEDED TO THE GRIDS OR PUBLIC PRODUCTS. && .AVIATION...OCNL MVFR CONDITIONS ARE EXPECTED FOR THE REST OF TODAY AS THERE WILL BE GOOD SHOWER AND THUNDERSTORMS COVERAGE ACROSS THE REGION. MVFR CONDITIONS ARE MOSTLY LIKELY NEAR BPT AT LEAST FOR THE NEXT FEW HOURS AS MCS SLOWLY DIES OVER SE TEXAS. && .MARINE....MARINE...OTHER THAN SOME WIND ADJUSTMENTS, CURRENT WIND AND SEAS FORECAST LOOKS GOOD FOR TODAY. MAIN ISSUE WILL BE SHOWER AND THUNDERSTORM ACTIVITY OFF THE TEXAS GULF WATERS. LATEST SATELLITE IS HINTING A WEAKENENG TREND AS CORE OF UPPER SUPPORT MOVING INTO MS. WILL STILL MAINTAIN LIKELY CATEGORY WITH SHOWERS AND THUNDERSTORMS IN THE FORECAST. && .PREV DISCUSSION... /ISSUED 304 AM CDT SUN JUL 15 2007/ DISCUSSION...LCH RADAR SHOWING WEAKENING MCS ADVANCING EAST ACROSS SOUTH AND CENTRAL LOUISIANA. ACTIVITY PROMPTED ONE SEVERE WARNING SATURDAY EVENING WHILE OVER SOUTHEAST TEXAS. OTHERWISE SEEING SOME ISOLATED SHOWERS AND THUNDERSTORMS OVER THE REMAINDER OF THE REGION AND ADJACENT NEAR COASTAL WATERS. SURFACE ANALYSIS INDICATES REGION UNDER A WEAK BUT MOIST SOUTHERLY FLOW BETWEEN GULF HIGH AND SOUTH TEXAS LOW. UPPER LOW PRESSURE TROF CONTINUES TO MEANDER OVER THE REGION BETWEEN FOUR CORNERS AND SUBTROPICAL HIGHS. AS LITTLE CHANGE IN THE OVERALL SYNOPTIC PATTERN FOR THE NEXT FEW DAYS...WILL BE MAINTAINING POPS ON THE HIGH SIDE. GOOD CONSENSUS BY MODELS IN HOLDING AFOREMENTIONED TROF OVER THE AREA...GRADUALLY EVOLVING INTO A CLOSED LOW AND RETROGRADING LATER IN THE WEEK. EVENING LCH SOUNDING COMING IN AT A VERY MOIST 1.90 INCHES...WITH FORECAST SOUNDINGS HOLDING SIMILAR NUMBER OR ABOVE FOR THE NEXT SEVERAL DAYS. SEVERAL UPSTREAM SHORTWAVES APPARENT ON SATELLITE IMAGERY HEADING OUR WAY. FFG REMAINS FROM 2 1/2 TO 3 INCHES FOR ONE HOUR ACROSS THE FCST AREA...AROUND 4 INCHES FOR SIX HOURS. THIS ABOVE ANTICIPATED RAINFALL FOR TODAY HENCE NO FLOOD WATCH ISSUED. CANNOT HOWEVER RULE OUT ISOLATED HEAVY AND FLOOD PRODUCING RAINS WITH VERY TROPICAL AIR MASS IN PLACE. DESPITE DOOM AND GLOOM OF FORECAST...RAINS AND CLOUDS WILL HELP TO MAINTAIN DAYTIME HIGHS SEVERAL DEGREES BELOW THAT OF OUR HOT SEASONAL NORMS. AVIATION...LOW PRESSURE ALOFT WILL MAINTAIN ANOTHER DAY OF CONSIDERABLE CLOUDS AND HIGH RAIN CHANCES. RAINS WILL BE ACCOMPANIED BY LOWERING CLOUDS FALLING INTO MVFR. OTHERWISE EXPECT VFR. MARINE...HIGH PRESSURE AT THE SURFACE WILL MAINTAIN A LIGHT TO MODERATE ONSHORE FLOW OVER THE NEXT SEVERAL DAYS. LOW PRESSURE ALOFT HOWEVER WILL BRING A DAILY CHANCE FOR SHOWERS AND THUNDERSTORMS. && .PRELIMINARY POINT TEMPS/POPS... KLCH 85 75 88 73 / 70 40 60 40 KBPT 87 74 89 73 / 70 30 60 40 KAEX 85 73 87 71 / 70 40 60 40 KLFT 85 74 87 72 / 70 40 60 40 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. && AP
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 357 AM CDT SUN JUL 15 2007 GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182- 201-215-216-160900- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 357 AM CDT SUN JUL 15 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS CAN BE EXPECTED. NO SEVERE THUNDERSTORMS ARE EXPECTED BUT SOME VERY HEAVY RAINS MAY OCCUR AS THE REGION REMAINS UNDER A VERY TROPICAL AIRMASS WITH LOW PRESSURE ALOFT. LOCALLY HEAVY RAINS MAY PRODUCE BRIEF FLOODING OF LOW LYING AND POORLY DRAINED AREAS...AS WELL AS DANGEROUS PONDING OF WATER ON AREA ROADWAYS. AT THIS TIME...SPOTTER ACTIVATION IS NOT ANTICIPATED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY RAIN CHANCES WILL REMAIN ON THE HIGH SIDE. SEVERE WEATHER IS NOT EXPECTED...BUT THERE WILL CONTINUE TO BE THE THREAT FOR LOCALLY HEAVY RAINFALL. AT THIS TIME...SPOTTER ACTIVATION IS NOT ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED.
The national radar mosaic for the moment the first event began.
1 flash flood. Local standard time, as filed.
High water was over Highway 114 south of Hessmer.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2007Every state in 2007This day in weather historyWarnings in Louisiana, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 51066.